Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment interruptions and resistance
Feb 28, 2006

Hi,

I would like more info on my friend's case. She was on Zerit, videx and stocrin since 2002. She started her meds with a CD4 count of less than 100. She was extremely compliant but her doc advised her to do treatment interruptions, taking the drugs for one week and stopping for another week. This worked fine for a while cos her VL went down to undetectable and CD4 to over 1000. She recently went for her usual blood tests and found that her VL was over 6000 and her CD4 just above 200. What caused this after such a short treatment period and? Could it have been caused by the treatment interruptions. Your opinion? Thank you

Response from Dr. Henry

Stopping treatment is not recommended for persons with a history of a CD4 count of < 200 (AIDS). Stopping a regimen containing Stocrine (efavirenz) is particularly a problem due to high risk for development of drug resistance so that when the medication is restarted it no longer will work nearly as well. She needs to further discuss her situation with her HIV specialist. KH



Previous
hiv
Next
Am I doomed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement